Alert archive / California / Frost Advisories in 2017
Frost Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Apr 7, 2017, 1:08 PM PDT for Marin County, Napa County, Sonoma County, California. It took effect at Apr 9, 2017, 12:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 1:08 PM PDT (20:08 UTC)
- In effect from
- Apr 9, 2017, 12:00 AM PDT
- Expired
- Apr 9, 2017, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS76 KMTR 072008 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 108 PM PDT Fri Apr 7 2017 CAZ506-507-081400- /O.NEW.KMTR.FR.Y.0001.170409T0700Z-170409T1500Z/ North Bay Interior Valleys-North Bay Mountains- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, and Woodacre 108 PM PDT Fri Apr 7 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PDT SUNDAY FOR THE NORTH BAY VALLEYS AND MOUNTAINS... The National Weather Service in San Francisco has issued a Frost Advisory, which is in effect from midnight Saturday night to 8 AM PDT Sunday. * TEMPERATURE...Lows will be in the lower to middle 30s for many locations. * LOCATION...For the North Bay Valleys and Mountains. * IMPACTS...Cold temperatures could kill sensitive plants that are not covered. Dangerous conditions are possible for people and pets that are outdoor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
936 WWUS76 KMTR 081225 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 525 AM PDT Sat Apr 8 2017 CAZ506-507-090300- /O.CON.KMTR.FR.Y.0001.170409T0700Z-170409T1500Z/ North Bay Interior Valleys-North Bay Mountains- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, and Woodacre 525 AM PDT Sat Apr 8 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SUNDAY... * TEMPERATURE...Lows will be in the lower to middle 30s for many locations. * LOCATION...For the North Bay Valleys and Mountains. * IMPACTS...Cold temperatures could kill sensitive plants that are not covered. Dangerous conditions are possible for people and pets that are outdoor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
847 WWUS76 KMTR 082103 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 203 PM PDT Sat Apr 8 2017 CAZ506-507-091500- /O.CON.KMTR.FR.Y.0001.170409T0700Z-170409T1500Z/ North Bay Interior Valleys-North Bay Mountains- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, and Woodacre 203 PM PDT Sat Apr 8 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SUNDAY... * TEMPERATURE...Lows will be in the lower to middle 30s for some locations. * LOCATION...For the North Bay Valleys and Mountains. * IMPACTS...Cold temperatures could harm animals or kill sensitive plants that are not covered. Vulnerable populations should seek shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Apr 7, 11:26 AM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 7, 11:26 AM PDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1126 AM PDT Fri Apr 7 2017
.SYNOPSIS...Scattered showers will continue today along with
breezy winds. Increased shower activity and gusty winds are
expected by tonight. Showers will linger into Saturday morning
before dry weather returns by late Saturday and Sunday. After a
few days of mostly dry weather, unsettled conditions are expected
to return around the middle of next week.
&&
.DISCUSSION...As of 8:00 AM PDT Friday...Scattered showers
continue around our region today with KMUX radar indicating
several different pockets. However, compared to last night
conditions have definitely improved for both rain and winds.
Please see our various social media posts for rain and wind
information.
Look for showers (and possibly a thunderstorm) through the day
with much lower amounts compared to last night. Models do bring a
small low tonight across the North Bay which will produce another
uptick in precipitation north of San Francisco. As the low
approaches the pressure gradients will ramp up again. Speeds
should be quite a bit less than last night, so a wind advisory
right now is not anticipated for urban locations.
Rain will end later on Saturday with clearing forecast by Saturday
night. Temperatures will drop back into the 30s and 40s with
patchy frost possible in sheltered inland spots -- especially the
North Bay. Did send out a new low temperature grid for Sunday
morning to reflect the expected cold conditions.
.PREVIOUS DISCUSSION...Radar shows the main area of rain
currently draped across the Santa Cruz Mountains northeastward
into the East Bay, as well as south through Monterey and San
Benito counties. Rainfall is starting to taper off with latest
60-minute rain rates under a half inch per hour in the Santa Cruz
Mountains. In addition, wind speeds are starting to taper off
although the higher-peak RAWS sites are still gusting in the 40-50
mph range. It's looking like wind speeds should diminish enough
by or before daybreak to possibly expire the wind products a
little early...will monitor.
Another impulse is progged to bring more rain and gusty winds to
the area again tonight, although this one is not expected to bring
as much wind or rain to the area as it quickly moves by overnight.
Showers to diminish on Saturday as the upper trough moves through.
A drying trend is then indicated for Sunday through about midweek
when another trough approaches the coast to bring rain chances
back to the area by Thursday.
&&
.AVIATION...as of 11:25 AM PDT Friday...For 18z tafs. Area is in
postfrontal environment now bringing borderline MVFR/VFR
conditions to the area with several cloud decks between 2000-5000
ft AGL. Winds have subsided, however, winds have backed to become
more SSE-SSW this morning ahead of different frontal boundary
expected to arrive this evening into the overnight hours. Winds
may shift to become more westerly this afternoon, however, they
will return to become more southerly as the surface front arrives.
Forecast models showing increasing winds and gusty winds in the
area overnight tonight into early tomorrow morning as the next
frontal boundary pushes through and a 50kt jet streak lingers just
above the surface. Potential is there for low level wind shear as
the jet streak lingers above the surface, as well. In addition to
the wind, light rain will also accompany this secondary
disturbance.
Vicinity of KSFO...SSW winds for the most part today. Winds will
become gusty this evening through the overnight period and into
early Saturday morning as low level jet streak moves over the Bay
Area. Borderline MVFR/VFR cigs.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...Borderline MVFR/VFR in the vicinity
through the duration. Predominately SW winds. Winds increase and
become gusty late overnight into early Saturday morning.
&&
.MARINE...as of 04:45 AM PDT Friday...Southwest winds will
continue today behind last nights cold front along with building
westerly swells. another system will approach later this afternoon
and tonight with increasing winds and another chance of rain.
northwest wind and seas continue into saturday before slowly
easing sunday into monday. southerly winds will increase again
tuesday ahead of yet another strong spring time storm.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...SF Bay
SCA...Mry Bay
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Rough Bar Advisory for SF Bar
&&
PUBLIC FORECAST: Bell/Sims
AVIATION: DRP
MARINE: DRP
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Apr 7, 4:16 AM PDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Francisco CA 416 AM PDT Fri Apr 7 2017 CAZ006-505>513-516>518-528>530-081300- San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 416 AM PDT Fri Apr 7 2017 This Hazardous Weather Outlook is for portions of western California. .DAY ONE...Today and Tonight Showers and breezy southwest winds will persist. Another storm system will move across the area tonight bringing an increase in rain and winds to the area. Recent strong winds over the ocean has resulted in large shore breaks, rip currents, and sneaker waves. A Beach Hazard Statement remains in effect through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers to decrease today. The Beach Hazard Statement remains in effect through Saturday morning. Unsettled weather to return to the district after midweek.
In the hours before
Local storm report, Apr 7, 10:28 AM PDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1028 AM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM NON-TSTM WND DMG SAN LORENZO 37.67N 122.13W
04/07/2017 ALAMEDA CA BROADCAST MEDIA
DOWNED TREE AND POWER LINES REPORTED IN FRONT OF HOUSE IN
SAN LORENZO. DAMAGE LIKELY FROM PREVIOUS NIGHT.
&&
ASCHNEIDLocal storm report, Apr 7, 10:38 AM PDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1038 AM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM NON-TSTM WND DMG SAN LEANDRO 37.70N 122.16W
04/07/2017 ALAMEDA CA BROADCAST MEDIA
DOWNED TREE CRUSHES A CAR IN SAN LEANDRO. DAMAGE LIKELY
FROM WINDS PREVIOUS NIGHT. NO INJURIES REPORTED.
&&
ASCHNEIDLocal storm report, Apr 7, 10:58 AM PDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1058 AM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM NON-TSTM WND DMG WALNUT CREEK 37.90N 122.04W
04/07/2017 CONTRA COSTA CA BROADCAST MEDIA
DOWNED POWER LINES IN WALNUT CREEK. 500 PLUS HOMES
WITHOUT POWER. WIND DAMAGE LIKELY FROM THE PREVIOUS
NIGHT.
&&
ASCHNEIDLocal storm report, Apr 7, 11:52 AM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1152 AM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM HIGH SURF SAN FRANCISCO 37.77N 122.42W
04/07/2017 SAN FRANCISCO CA BROADCAST MEDIA
A BART BARGE SUNK EARLY THIS MORNING IN THE SAN FRANCISCO
BAY DUE TO LARGE SURF, STRONG WINDS, AND HEAVY RAIN. WAVE
HEIGHTS OVERNIGHT REACHED 11 FT AND WINDS GUSTED TO 45 KT
OFF THE SAN FRANCISCO COAST.
&&
ASCHNEIDLocal storm report, Apr 7, 12:05 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1205 PM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM TSTM WND DMG NEWARK 37.52N 122.03W
04/07/2017 ALAMEDA CA BROADCAST MEDIA
LARGE TREE CRASHED INTO A KFC IN NEWARK CAUSING DAMAGE TO
THE PROPERTY. WIND DAMAGE LIKELY FROM PREVIOUS NIGHT.
&&
ASCHNEIDLocal storm report, Apr 7, 12:19 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1219 PM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM NON-TSTM WND DMG 5 SW CASTRO VALLEY 37.67N 122.14W
04/07/2017 ALAMEDA CA BROADCAST MEDIA
TREE LIMB DOWN IN DEL RAY PARK. LIKELY FROM OVERNIGHT
WINDS.
&&
ASCHNEIDThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:35 AM PDT | Small Craft Advisory | MTR | 42 hr |
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.